question-icon

Suggest treatment for swollen feet and ankles when on Diltiaz ER

default
Posted on Tue, 19 May 2015
Question: Good evening! I have been taking Diltiaz ER for 10 days. My feet and ankles have gradually become VERY swollen. I have read that this is a possible side effect of this medication. Can I just stop taking this medicine and go back to taking Inderal LA?
doctor
Answered by Dr. Noble Zachariah (19 minutes later)
Brief Answer:
Yes

Detailed Answer:
Hello,
Welcome and thanks for your query.
I appreciate your conclusion. You are right, the most likely cause of the feet swelling is the common side effect of a calcium channel blocker that Diltiazem is.
If you were started on Diltiazem for a fast heart rate, it may be okay to go back to Inderal.
It would be appreciated if you call your doctor, inform about the side effect and seek advice regarding the return to Inderal.
Do get back to me if you have any further queries .
Wish you good health and a great evening.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2318 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for swollen feet and ankles when on Diltiaz ER

Brief Answer: Yes Detailed Answer: Hello, Welcome and thanks for your query. I appreciate your conclusion. You are right, the most likely cause of the feet swelling is the common side effect of a calcium channel blocker that Diltiazem is. If you were started on Diltiazem for a fast heart rate, it may be okay to go back to Inderal. It would be appreciated if you call your doctor, inform about the side effect and seek advice regarding the return to Inderal. Do get back to me if you have any further queries . Wish you good health and a great evening.